September  2020, 40(9): 5131-5148. doi: 10.3934/dcds.2020222

Exponential convergence in the Wasserstein metric $ W_1 $ for one dimensional diffusions

1. 

School of Science, Nanjing University of Science and Technology, Nanjing 210094, Jiangsu, China

2. 

School of Statistics and Information, Shanghai University of International Business and Economics, Shanghai 201620, China

3. 

Laboratoire de Math. CNRS-UMR 6620, Université Clermont-Auvergne, Clermont Ferrand, 63177 Aubière, France

* Corresponding author: Ruinan Li

Received  April 2019 Revised  March 2020 Published  June 2020

Fund Project: The first author is supported by "the Fundamental Research Funds for the Central Universities'' grant 30920021145

In this paper, we find some general and efficient sufficient conditions for the exponential convergence $ W_{1,d}(P_t(x,\cdot), P_t(y,\cdot) )\le Ke^{-\delta t}d(x,y) $ for the semigroup $ (P_t) $ of one-dimensional diffusion. Moreover, some sharp estimates of the involved constants $ K\ge 1, \delta>0 $ are provided. Those general results are illustrated by a series of examples.

Citation: Lingyan Cheng, Ruinan Li, Liming Wu. Exponential convergence in the Wasserstein metric $ W_1 $ for one dimensional diffusions. Discrete & Continuous Dynamical Systems - A, 2020, 40 (9) : 5131-5148. doi: 10.3934/dcds.2020222
References:
[1]

F. Barthe and C. Roberto, Sobolev inequalities for probability measures on the real line, Studia Math., 159 (2003), 481-497.  doi: 10.4064/sm159-3-9.  Google Scholar

[2]

M. F. Chen, From Markov Chains to Nonequilibrium Partcile Systems, World Scientific Publishing Co., Inc., River Edge, NJ, 1992. doi: 10.1142/1389.  Google Scholar

[3]

M. F. Chen, Analytic proof of dual variational formula for the first eigenvalue in dimension one, Sci. Sin. A, 42 (1999), 805-815.  doi: 10.1007/BF02884267.  Google Scholar

[4]

M. F. Chen, Eigenvalues, Inequalities and Ergodic Theory, Springer-Verlag London, Ltd., London, 2005.  Google Scholar

[5]

M. F. Chen and F.-Y. Wang, Estimation of the first eigenvalue of second order elliptic operators, J. Funct. Anal., 131 (1995), 345-363.  doi: 10.1006/jfan.1995.1092.  Google Scholar

[6]

M. F. Chen and F.-Y. Wang, Estimation of spectral gap for elliptic operators, Trans. Am. Math. Soc., 349 (1997), 1239-1267.  doi: 10.1090/S0002-9947-97-01812-6.  Google Scholar

[7]

L. Y. Cheng and L. M. Wu, Centered Sobolev inequality and exponential convergence in $\Phi$-entropy, Statistics and Probability Letters, 148 (2019), 101-111.  doi: 10.1016/j.spl.2019.01.002.  Google Scholar

[8]

H. Djellout, $L^p$-Uniqueness for One-Dimensional Diffusions, Mémoire de D.E.A Université Blaise Pascal, Clermont-Ferrand, 1997. Google Scholar

[9]

H. Djellout and L. M. Wu, Lipschitzian norm estimate of one-dimention Poisson equations and applications, Ann. Inst. Henri Poincaré Probab. Stat., 47 (2011), 450-465.  doi: 10.1214/10-AIHP360.  Google Scholar

[10]

A. Eberle, Uniqueness and Non-Uniqueness of Semigroups Generated by Sigular Diffusion Operators, Lecture Notes in Mathmatics, 1718. Springer-Verlag, Berlin, 1999. doi: 10.1007/BFb0103045.  Google Scholar

[11]

A. Eberle, Reflection couplings and contraction rates for diffusions, Probability Theory and Related Fields, 166 (2016), 851-886.  doi: 10.1007/s00440-015-0673-1.  Google Scholar

[12]

A. EberleA. Guillin and R. Zimmer, Quantitative Harris theorem for diffusions and Mckean-Vlasov processes, Trans. Amer. Math. Soc., 371 (2019), 7135-7137.  doi: 10.1090/tran/7576.  Google Scholar

[13]

A. EberleA. Guillin and R. Zimmer, Couplings and quantitative contraction rates for Langevin dynamics, The Annals of Probability, 47 (2019), 1982-2010.  doi: 10.1214/18-AOP1299.  Google Scholar

[14]

A. GuillinC. LéonardL. M. Wu and N. Yao, Transportation-information inequalities for Markov processes, Probab. Theory Relat. Fields., 144 (2009), 669-695.  doi: 10.1007/s00440-008-0159-5.  Google Scholar

[15]

N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, Second edition, North-Holland Mathematical Library, 24. North-Holland Publishing Co., Amsterdam, Kodansha, Ltd., Tokyo, 1989.  Google Scholar

[16] K. ItȏH. P. Mckean and Jr ., Diffusion Processes and Their Sample Paths, Die Grundlehren der Mathematischen Wissenschaften, Band 125 Academic Press, Inc., Publishers, New York, Springer-Verlag, Berlin-New York, 1965.   Google Scholar
[17]

R. Latala and K. Oleszkiewicz, Between Sobolev and Poincaré, Geometric Aspects of Functional Analysis, Lect. Notes in Math., Springer, Berlin, 1745 (2000), 147-168.  doi: 10.1007/BFb0107213.  Google Scholar

[18]

J. Lott and C. Villani, Ricci curvature for metric-measure spaces via optimal transport, Ann. of Math. (2), 169 (2009), 903-991.  doi: 10.4007/annals.2009.169.903.  Google Scholar

[19]

D. J. Luo and J. Wang, Exponential convergence in Wasserstein distance for diffusion processes without uniform dissipativity, Math. Nachr., 289 (2016), 1909-1926.   Google Scholar

[20]

S. P. Meyn and R. L. Tweedie, Markov Chains and Stochastic Stability, Communications and Control Engineering Series, Springer-Verlag London, Ltd., London, 1993. doi: 10.1007/978-1-4471-3267-7.  Google Scholar

[21]

M.-K. von Renesse and K.-T. Sturm, Transport inequalities, gradient estimates, entropy, and Ricci curvature, Comm. Pure Appl. Math., 58 (2005), 923-940.  doi: 10.1002/cpa.20060.  Google Scholar

[22]

F. Y. Wang, Exponential contraction in Wasserstein distances for diffusion semigroups with negative curvature, preprint, arXiv: 1603.05749. Google Scholar

[23]

L. M. Wu, Essential spectral radius for Markov semigroups. I. Discrete time case, Probab. Theory Raleted Fields, 128 (2004), 255-321.  doi: 10.1007/s00440-003-0304-0.  Google Scholar

show all references

References:
[1]

F. Barthe and C. Roberto, Sobolev inequalities for probability measures on the real line, Studia Math., 159 (2003), 481-497.  doi: 10.4064/sm159-3-9.  Google Scholar

[2]

M. F. Chen, From Markov Chains to Nonequilibrium Partcile Systems, World Scientific Publishing Co., Inc., River Edge, NJ, 1992. doi: 10.1142/1389.  Google Scholar

[3]

M. F. Chen, Analytic proof of dual variational formula for the first eigenvalue in dimension one, Sci. Sin. A, 42 (1999), 805-815.  doi: 10.1007/BF02884267.  Google Scholar

[4]

M. F. Chen, Eigenvalues, Inequalities and Ergodic Theory, Springer-Verlag London, Ltd., London, 2005.  Google Scholar

[5]

M. F. Chen and F.-Y. Wang, Estimation of the first eigenvalue of second order elliptic operators, J. Funct. Anal., 131 (1995), 345-363.  doi: 10.1006/jfan.1995.1092.  Google Scholar

[6]

M. F. Chen and F.-Y. Wang, Estimation of spectral gap for elliptic operators, Trans. Am. Math. Soc., 349 (1997), 1239-1267.  doi: 10.1090/S0002-9947-97-01812-6.  Google Scholar

[7]

L. Y. Cheng and L. M. Wu, Centered Sobolev inequality and exponential convergence in $\Phi$-entropy, Statistics and Probability Letters, 148 (2019), 101-111.  doi: 10.1016/j.spl.2019.01.002.  Google Scholar

[8]

H. Djellout, $L^p$-Uniqueness for One-Dimensional Diffusions, Mémoire de D.E.A Université Blaise Pascal, Clermont-Ferrand, 1997. Google Scholar

[9]

H. Djellout and L. M. Wu, Lipschitzian norm estimate of one-dimention Poisson equations and applications, Ann. Inst. Henri Poincaré Probab. Stat., 47 (2011), 450-465.  doi: 10.1214/10-AIHP360.  Google Scholar

[10]

A. Eberle, Uniqueness and Non-Uniqueness of Semigroups Generated by Sigular Diffusion Operators, Lecture Notes in Mathmatics, 1718. Springer-Verlag, Berlin, 1999. doi: 10.1007/BFb0103045.  Google Scholar

[11]

A. Eberle, Reflection couplings and contraction rates for diffusions, Probability Theory and Related Fields, 166 (2016), 851-886.  doi: 10.1007/s00440-015-0673-1.  Google Scholar

[12]

A. EberleA. Guillin and R. Zimmer, Quantitative Harris theorem for diffusions and Mckean-Vlasov processes, Trans. Amer. Math. Soc., 371 (2019), 7135-7137.  doi: 10.1090/tran/7576.  Google Scholar

[13]

A. EberleA. Guillin and R. Zimmer, Couplings and quantitative contraction rates for Langevin dynamics, The Annals of Probability, 47 (2019), 1982-2010.  doi: 10.1214/18-AOP1299.  Google Scholar

[14]

A. GuillinC. LéonardL. M. Wu and N. Yao, Transportation-information inequalities for Markov processes, Probab. Theory Relat. Fields., 144 (2009), 669-695.  doi: 10.1007/s00440-008-0159-5.  Google Scholar

[15]

N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, Second edition, North-Holland Mathematical Library, 24. North-Holland Publishing Co., Amsterdam, Kodansha, Ltd., Tokyo, 1989.  Google Scholar

[16] K. ItȏH. P. Mckean and Jr ., Diffusion Processes and Their Sample Paths, Die Grundlehren der Mathematischen Wissenschaften, Band 125 Academic Press, Inc., Publishers, New York, Springer-Verlag, Berlin-New York, 1965.   Google Scholar
[17]

R. Latala and K. Oleszkiewicz, Between Sobolev and Poincaré, Geometric Aspects of Functional Analysis, Lect. Notes in Math., Springer, Berlin, 1745 (2000), 147-168.  doi: 10.1007/BFb0107213.  Google Scholar

[18]

J. Lott and C. Villani, Ricci curvature for metric-measure spaces via optimal transport, Ann. of Math. (2), 169 (2009), 903-991.  doi: 10.4007/annals.2009.169.903.  Google Scholar

[19]

D. J. Luo and J. Wang, Exponential convergence in Wasserstein distance for diffusion processes without uniform dissipativity, Math. Nachr., 289 (2016), 1909-1926.   Google Scholar

[20]

S. P. Meyn and R. L. Tweedie, Markov Chains and Stochastic Stability, Communications and Control Engineering Series, Springer-Verlag London, Ltd., London, 1993. doi: 10.1007/978-1-4471-3267-7.  Google Scholar

[21]

M.-K. von Renesse and K.-T. Sturm, Transport inequalities, gradient estimates, entropy, and Ricci curvature, Comm. Pure Appl. Math., 58 (2005), 923-940.  doi: 10.1002/cpa.20060.  Google Scholar

[22]

F. Y. Wang, Exponential contraction in Wasserstein distances for diffusion semigroups with negative curvature, preprint, arXiv: 1603.05749. Google Scholar

[23]

L. M. Wu, Essential spectral radius for Markov semigroups. I. Discrete time case, Probab. Theory Raleted Fields, 128 (2004), 255-321.  doi: 10.1007/s00440-003-0304-0.  Google Scholar

[1]

Jonathan Zinsl. Exponential convergence to equilibrium in a Poisson-Nernst-Planck-type system with nonlinear diffusion. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2915-2930. doi: 10.3934/dcds.2016.36.2915

[2]

Helge Dietert, Josephine Evans, Thomas Holding. Contraction in the Wasserstein metric for the kinetic Fokker-Planck equation on the torus. Kinetic & Related Models, 2018, 11 (6) : 1427-1441. doi: 10.3934/krm.2018056

[3]

James Broda, Alexander Grigo, Nikola P. Petrov. Convergence rates for semistochastic processes. Discrete & Continuous Dynamical Systems - B, 2019, 24 (1) : 109-125. doi: 10.3934/dcdsb.2019001

[4]

Oliver Knill. A deterministic displacement theorem for Poisson processes. Electronic Research Announcements, 1997, 3: 110-113.

[5]

Yeping Li, Jie Liao. Stability and $ L^{p}$ convergence rates of planar diffusion waves for three-dimensional bipolar Euler-Poisson systems. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1281-1302. doi: 10.3934/cpaa.2019062

[6]

Giuseppe Savaré. Self-improvement of the Bakry-Émery condition and Wasserstein contraction of the heat flow in $RCD (K, \infty)$ metric measure spaces. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1641-1661. doi: 10.3934/dcds.2014.34.1641

[7]

A. M. Micheletti, Angela Pistoia. Multiple eigenvalues of the Laplace-Beltrami operator and deformation of the Riemannian metric. Discrete & Continuous Dynamical Systems - A, 1998, 4 (4) : 709-720. doi: 10.3934/dcds.1998.4.709

[8]

Klaus-Jochen Engel, Marjeta Kramar Fijavž. Waves and diffusion on metric graphs with general vertex conditions. Evolution Equations & Control Theory, 2019, 8 (3) : 633-661. doi: 10.3934/eect.2019030

[9]

András Bátkai, Istvan Z. Kiss, Eszter Sikolya, Péter L. Simon. Differential equation approximations of stochastic network processes: An operator semigroup approach. Networks & Heterogeneous Media, 2012, 7 (1) : 43-58. doi: 10.3934/nhm.2012.7.43

[10]

Benjamin Söliver, Oliver Junge. A convergent Lagrangian discretization for $ p $-Wasserstein and flux-limited diffusion equations. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4227-4256. doi: 10.3934/cpaa.2020190

[11]

Byung-Soo Lee. Existence and convergence results for best proximity points in cone metric spaces. Numerical Algebra, Control & Optimization, 2014, 4 (2) : 133-140. doi: 10.3934/naco.2014.4.133

[12]

Michael Anderson, Atsushi Katsuda, Yaroslav Kurylev, Matti Lassas and Michael Taylor. Metric tensor estimates, geometric convergence, and inverse boundary problems. Electronic Research Announcements, 2003, 9: 69-79.

[13]

Sylvia Serfaty. Gamma-convergence of gradient flows on Hilbert and metric spaces and applications. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1427-1451. doi: 10.3934/dcds.2011.31.1427

[14]

Dorina Mitrea, Marius Mitrea, Sylvie Monniaux. The Poisson problem for the exterior derivative operator with Dirichlet boundary condition in nonsmooth domains. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1295-1333. doi: 10.3934/cpaa.2008.7.1295

[15]

A. Guillin, R. Liptser. Examples of moderate deviation principle for diffusion processes. Discrete & Continuous Dynamical Systems - B, 2006, 6 (4) : 803-828. doi: 10.3934/dcdsb.2006.6.803

[16]

Alexandre Nolasco de Carvalho, Stefanie Sonner. Pullback exponential attractors for evolution processes in Banach spaces: Theoretical results. Communications on Pure & Applied Analysis, 2013, 12 (6) : 3047-3071. doi: 10.3934/cpaa.2013.12.3047

[17]

Alexandre Nolasco de Carvalho, Stefanie Sonner. Pullback exponential attractors for evolution processes in Banach spaces: Properties and applications. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1141-1165. doi: 10.3934/cpaa.2014.13.1141

[18]

Feng-Yu Wang. Exponential convergence of non-linear monotone SPDEs. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5239-5253. doi: 10.3934/dcds.2015.35.5239

[19]

Matthew B. Rudd. Statistical exponential formulas for homogeneous diffusion. Communications on Pure & Applied Analysis, 2015, 14 (1) : 269-284. doi: 10.3934/cpaa.2015.14.269

[20]

Zhili Ge, Gang Qian, Deren Han. Global convergence of an inexact operator splitting method for monotone variational inequalities. Journal of Industrial & Management Optimization, 2011, 7 (4) : 1013-1026. doi: 10.3934/jimo.2011.7.1013

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (97)
  • HTML views (101)
  • Cited by (0)

Other articles
by authors

[Back to Top]